Alert archive / Pennsylvania / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm watch at Feb 16, 2021, 3:22 PM EST for 5 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 18, 2021, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 3:22 PM EST (20:22 UTC)
- In effect from
- Feb 18, 2021, 4:00 AM EST
- Expired
- Feb 17, 2021, 3:12 PM EST
- In force
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Delaware County, NY, Sullivan County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 53 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 842 m²/s²
- 0-3 km storm-relative helicity
- 1368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WWUS41 KBGM 162022 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 322 PM EST Tue Feb 16 2021 NYZ009-018-036-037-171500- /O.CON.KBGM.WW.Y.0012.210216T2200Z-210217T1500Z/ Northern Oneida-Onondaga-Madison-Southern Oneida- Including the cities of Boonville, Syracuse, Hamilton, Oneida, Rome, and Utica 322 PM EST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches. * WHERE...Oneida, Onondaga, and Madison counties. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening and morning commutes. * ADDITIONAL DETAILS...The heaviest snowfall of 4 to 6 inches will fall in a narrow area in northern Onondaga, far northern Madison, and western Oneida counties. This includes portions of the New York Thruway, particularly near Syracuse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the New York state can be found at 511ny.org or by dialing 5-1-1 from within the state. && $$ NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-172030- /O.NEW.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Elmira, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 322 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...In Pennsylvania, Bradford, Susquehanna, Wyoming, Lackawanna, Luzerne, Pike, and Wayne counties. In New York, Chemung, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From late Wednesday night through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact commuting times. * ADDITIONAL DETAILS...The track of this storm is still somewhat uncertain, especially with the northern extent of snowfall, and the chance of some mixed precipitation in parts of Pennsylvania. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
052 WWUS41 KBGM 170226 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 926 PM EST Tue Feb 16 2021 NYZ009-018-036-037-171500- /O.CON.KBGM.WW.Y.0012.000000T0000Z-210217T1500Z/ Northern Oneida-Onondaga-Madison-Southern Oneida- Including the cities of Boonville, Syracuse, Hamilton, Oneida, Rome, and Utica 926 PM EST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Snow. Additional snow accumulations of 1 to 4 inches. * WHERE...Oneida, Onondaga, and Madison counties. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The heavier snowfall of an additional 3 to 4 inches will fall in a narrow area across northern Onondaga, far northern Madison, and western Oneida counties. West- northwest winds gusting 15 to 25 mph will at times cause blowing and drifting of newly fallen, dry fluffy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180230- /O.CON.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Elmira, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 926 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Wayne, Luzerne, Susquehanna and Wyoming counties. In New York, Sullivan, Tioga, Broome, Delaware and Chemung counties. * WHEN...From late Wednesday night through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact commutes, especially Thursday afternoon and Friday morning. * ADDITIONAL DETAILS...The track of this storm is still somewhat uncertain, especially with the northern extent of snowfall. Also, while mostly snow is expected, some mixed precipitation could reach into parts of the area, which would alter snow forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
393 WWUS41 KBGM 170805 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 305 AM EST Wed Feb 17 2021 NYZ009-018-036-037-171500- /O.CON.KBGM.WW.Y.0012.000000T0000Z-210217T1500Z/ Northern Oneida-Onondaga-Madison-Southern Oneida- Including the cities of Boonville, Syracuse, Hamilton, Oneida, Rome, and Utica 305 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches. * WHERE...Oneida, Onondaga, and Madison counties. * WHEN...Until 10 AM EST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Winds gusting at 15 to 25 mph will cause blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180815- /O.CON.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Elmira, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 305 AM EST Wed Feb 17 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Wayne, Luzerne, Susquehanna and Wyoming counties. In New York, Sullivan, Tioga, Broome, Delaware and Chemung counties. * WHEN...From late Wednesday night through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact commutes, especially Thursday afternoon and Friday morning. * ADDITIONAL DETAILS...The track of this storm is still somewhat uncertain, especially with the northern extent of snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
557 WWUS41 KBGM 170817 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 317 AM EST Wed Feb 17 2021 NYZ009-018-036-037-170930- /O.CAN.KBGM.WW.Y.0012.000000T0000Z-210217T1500Z/ Northern Oneida-Onondaga-Madison-Southern Oneida- Including the cities of Boonville, Syracuse, Hamilton, Oneida, Rome, and Utica 317 AM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Heavy snow has ended across the region. Therefor, the winter weather advisory is cancelled. $$ NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180830- /O.CON.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ Chemung-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Elmira, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 317 AM EST Wed Feb 17 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...In Pennsylvania, Pike, Bradford, Lackawanna, Wayne, Luzerne, Susquehanna and Wyoming counties. In New York, Sullivan, Tioga, Broome, Delaware and Chemung counties. * WHEN...From late Wednesday night through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact commutes, especially Thursday afternoon and Friday morning. * ADDITIONAL DETAILS...The track of this storm is still somewhat uncertain, especially with the northern extent of snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
807 WWUS41 KBGM 172012 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 312 PM EST Wed Feb 17 2021 NYZ062-PAZ040-048-072-182015- /O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ /O.NEW.KBGM.WW.Y.0013.210218T0800Z-210220T0000Z/ Sullivan-Northern Wayne-Pike-Southern Wayne- Including the cities of Monticello, Damascus, Equinunk, Milford, and Honesdale 312 PM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 7 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...In Pennsylvania, Pike and Wayne counties. In New York, Sullivan county. * WHEN...From 3 AM Thursday to 7 PM EST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact commutes starting with Thursday morning. * ADDITIONAL DETAILS...Snowfall rates will generally be light at the outset as incoming precipitation works against some lingering dry air. A brief lull is possible late Thursday afternoon with another steadier bout of light to moderate snow moving back into the area Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Pennsylvania can be found at 511pa.com, and for New York at 511ny.org, or by dialing 5-1-1 from within the respective states. && $$ PAZ038-039-043-044-047-182015- /O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ /O.NEW.KBGM.WW.Y.0013.210218T0800Z-210219T1800Z/ Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne- Including the cities of Sayre, Towanda, Hallstead, Montrose, Tunkhannock, Scranton, Hazleton, and Wilkes-Barre 312 PM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 1 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Bradford, Susquehanna, Wyoming, Lackawanna and Luzerne counties. * WHEN...From 3 AM Thursday to 1 PM EST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commutes. * ADDITIONAL DETAILS....Snow will develop very late tonight into early Thursday morning. A brief lull is possible Thursday afternoon with another steadier bout of light to moderate snow moving back into the area Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Pennsylvania can be found at 511pa.com, and for New York at 511ny.org, or by dialing 5-1-1 from within the respective states. && $$ NYZ024-055-056-182015- /O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ /O.NEW.KBGM.WW.Y.0013.210218T1100Z-210219T1800Z/ Chemung-Tioga-Broome- Including the cities of Elmira, Owego, Waverly, and Binghamton 312 PM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 1 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Chemung, Tioga and Broome counties. * WHEN...From 6 AM Thursday to 1 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commutes. * ADDITIONAL DETAILS...Snowfall rates will generally be light at the outset as incoming precipitation works against some lingering dry air. A brief lull is possible late Thursday afternoon with another steadier bout of light to moderate snow moving back into the area Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for New York can be found at 511ny.org, or by dialing 5-1-1 from within the state. && $$ NYZ057-182015- /O.UPG.KBGM.WS.A.0004.210218T0900Z-210219T1800Z/ /O.NEW.KBGM.WW.Y.0013.210218T1100Z-210220T0000Z/ Delaware- Including the cities of Delhi and Walton 312 PM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Delaware county. * WHEN...From 6 AM Thursday to 7 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will develop very late tonight into early Thursday morning. A brief lull is possible Thursday afternoon with another steadier bout of light to moderate snow moving back into the area Thursday night into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for New York can be found at 511ny.org, or by dialing 5-1-1 from within the state. && $$ MPH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 3:05 PM EST, 17 minutes earlier.
Area forecast discussion, Feb 16, 3:05 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
305 PM EST Tue Feb 16 2021
.SYNOPSIS...
Warmer air aloft has mixed to the surface ahead of a rapidly
approaching cold front. This front will push east to the Hudson
Valley before sunset. Temperatures will quickly drop below
freezing again as the front passes through, and scattered snow
showers will likely develop across the area as well. For most of
the area, snow showers will diminish after dark, except down
wind of Lake Ontario, where a lake effect snow band will affect
areas near and north of the New York Thruway with light snowfall
accumulations through the night. Wednesday looks to be very cold
but otherwise quiet before another system begins to move into
the Northeast later Thursday into Friday, with accumulating
snowfall likely to return.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
1230 PM Update...
The approaching cold front was located east of Syracuse,
Cortland, and Ithaca, and just west of Rome, Binghamton, and
Towanda as of midday. A few snow showers were beginning to
develop along the front, and are likely to increase in coverage
as it pushes to the east over the next few hours. High
temperatures will likely be set in the next 1 to 3 hours, with
temperatures expected to drop back below freezing behind the
front. Most near term changes are with hourly temperatures and
wind shift associated with the cold front, and increasing PoPs
this afternoon. Any snowfall through sunset will be light, but
some isolated heavier showers could drop just under an inch of
snow in places.
This evening's lake effect snow band still looks like a good bet
along and north of the Thruway, including around SYR. Max snowfall
of 3 to 5 may be possible by morning over northern Onondaga,
northwestern Madison, and western Oneida counties.
400 AM Update...
Warm air aloft has surged through our forecast area overnight
with most locations seeing a brief period of snow before
transitioning to freezing rain and sleet. Temperatures have been
slowly creeping above freezing across NE PA and into the
Southern Tier with freezing rain transitioning to rain.
Temperatures are expected to rise above freezing all the way to
the NY Thruway by late morning before a cold front moves through
mid day. A 700 mb dry slot is advecting in bringing and end to
the heaviest precipitation by 12Z. Shallow moisture below the
dry slot will be enough to continue to produce light rain
showers or freezing rain where the surface temperatures are able
to stay below freezing.
As the low propagates north of our area mid day, a cold front
moves through from west to east with falling temperatures this
afternoon. Forecast soundings show steep lapse rates with the
frontal passage so gusty winds as well as some brief convective
snow showers around mid afternoon.
Tonight, CAA across Lake Ontario with favorable shear, a lake
effect band is expected to develop in the early evening and
affect northern Onondaga, Madison, and southern Oneida counties.
The band should be fairly narrow with 2-4 inches of snow under
it. SLRs will be fairly high at 20:1 or higher so it is possible
to see isolated advisory amounts if the band becomes stationary
for an extended period of time rather than be transient.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
3 AM update...
Wednesday evening starts with high pressure over the area with
dry cold air. Lows mostly 5 to 15 above. Attention then shifts
to the next major storm system, as a Gulf of Mexico low lifts
northeast along the eastern U.S. A deep upper level trough over
the Plains will push east behind the surface low. Plenty of
moisture will lift north ahead of the low but the speed of the
low is fast with upper levels not closing off. Moisture and snow
will move into NEPA Thursday morning then CNY in the afternoon.
The snow will continue Thursday night before ending Friday. With
the surface low off Long Island Friday morning enough warm air
aloft could cause mixed precipitation in NEPA and the Catskills.
Still too early with some model disagreement on precipitation
type. Despite this most of the storm will be snow with at least
advisory snow and maybe warning amounts central southern tier to
western Mohawk Valley and northwest. Snow hangs on Friday with
wrap around and some lake enhancement. Will hold off on a watch
for now with the current storm going on. Liquid amounts from
half to one inch. Temperatures in the 20s Thursday and Thursday
night rise into the 30s Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY NIGHT/...
3 PM update...
Some lingering snow showers may hang around Friday night as the nor'
easter propagates out of the area. Lake effect snow showers are
expected Saturday morning which will extend across the Finger Lakes
and into the northern Susquehanna region. Gusty winds are expected
during the day. Colder air also moves in on Saturday resulting in a
significant cool down Saturday night. The lake effect snow showers
continue Saturday night but begin to retreat northward as high
pressure moves in. This results in some clearing and dry conditions
for Sunday.
Clouds move back into the area Sunday night ahead of the next
system. A shortwave trough sweeps across the Central US and into
the Northeast bringing snow to the area Monday morning. There
are some timing differences on the arrival of the snow showers
as the ECMWF remains slower than the GFS and CMC. As temps
increase throughout the day, rain will mix in with the snow.
Another weak system soon follows bringing a similar situation
for Tuesday.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Primarily Fuel Alternate ceilings and VFR vsbys are expected
this afternoon. However, occasional snow showers may briefly
bring vsbys down to IFR at some of the Central NY terminals,
particularly at KITH, KBGM, and KSYR. KAVP will see gradual
improvement in ceilings the remainder of this afternoon, likely
reaching VFR by 00Z. Lake effect snow showers will then bring
occasional IFR restrictions at KSYR and KRME this evening. These
restrictions will likely last through most of the night at KSYR.
Then gradual improvement is expected Wednesday morning, with
most terminals likely reaching VFR by 18Z Wednesday.
Outlook...
Wednesday night through Thursday morning...Mainly VFR.
Thursday afternoon through Friday...Another strong system moves
in with snow and likely restrictions.
Friday night through Saturday...System lifts out Friday night,
but then lake effect snow showers appear likely for several NY
terminals.
Sunday...Mainly VFR
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Winter Weather Advisory until 10 AM EST Wednesday for NYZ009-
018-036-037.
&&
SYNOPSIS...AJG
NEAR TERM...AJG/MPH
SHORT TERM...TAC
LONG TERM...BTL
AVIATION...BJGHazardous weather outlook, Feb 16, 4:09 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 409 AM EST Tue Feb 16 2021 NYZ023>025-044-045-055>057-PAZ038>040-043-170915- Schuyler-Chemung-Tompkins-Cortland-Chenango-Tioga-Broome-Delaware- Bradford-Susquehanna-Northern Wayne-Wyoming- 409 AM EST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another potentially significant winter storm is forecast to move through our region Thursday and Friday with heavy snow and possibly a wintry mix. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022-036-037-046-170915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Madison-Southern Oneida-Otsego- 409 AM EST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another potentially significant winter storm is forecast to move through our region Thursday and Friday with heavy snow. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ062-PAZ044-047-048-072-170915- Sullivan-Lackawanna-Luzerne-Pike-Southern Wayne- 409 AM EST Tue Feb 16 2021 ...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Ice Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another potentially significant winter storm is forecast to move through our region Thursday and Friday with heavy snow and possibly a wintry mix. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Feb 16, 10:14 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1014 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SNOW COHOCTON 42.50N 77.50W
02/16/2021 M5.0 INCH STEUBEN NY TRAINED SPOTTER
&&Local storm report, Feb 16, 10:16 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SNOW WAYLAND 42.57N 77.59W
02/16/2021 M4.0 INCH STEUBEN NY TRAINED SPOTTER
&&Local storm report, Feb 16, 11:20 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SLEET NEWFIELD 42.37N 76.58W
02/16/2021 M0.6 INCH TOMPKINS NY PUBLIC
ELEVATION 1850 FT.
&&Local storm report, Feb 16, 11:30 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW ITHACA 42.44N 76.50W
02/16/2021 M1.7 INCH TOMPKINS NY TRAINED SPOTTER
&&Local storm report, Feb 16, 1:17 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
117 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW ONEIDA 43.08N 75.66W
02/16/2021 M2.0 INCH MADISON NY TRAINED SPOTTER
MIXED WITH SLEET AND ICE.
&&Local storm report, Feb 16, 2:15 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM SLEET HORNELL 42.32N 77.66W
02/16/2021 M1.3 INCH STEUBEN NY PUBLIC
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:27 PM EST | Winter Weather Advisory | BGM | Madison, Oneida, Onondaga | 13 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2021Winter Storm Watches in New York, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.